Alert archive / Ohio / Frost Advisories in 2018
Frost Advisory 5, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Oct 15, 2018, 3:42 AM EDT for 5 counties in Ohio. It took effect at Oct 16, 2018, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2018, 3:42 AM EDT (07:42 UTC)
- In effect from
- Oct 16, 2018, 2:00 AM EDT
- Expired
- Oct 16, 2018, 9:42 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Athens County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 132 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517 WWUS71 KRLX 150742 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 342 AM EDT Mon Oct 15 2018 OHZ066-067-151545- /O.NEW.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/ Perry-Morgan- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, and Stockport 342 AM EDT Mon Oct 15 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 10 AM EDT Tuesday. * TEMPERATURES...From the lower to mid 30s. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Frost could harm sensitive and unprotected outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
000 WWUS71 KRLX 151440 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1040 AM EDT Mon Oct 15 2018 OHZ066-067-152245- /O.CON.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/ Perry-Morgan- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, and Stockport 1040 AM EDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... * TEMPERATURES...From the lower to mid 30s. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Frost could harm sensitive and unprotected outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
761 WWUS71 KRLX 151656 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1256 PM EDT Mon Oct 15 2018 OHZ066-160100- /O.UPG.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/ /O.NEW.KRLX.FZ.W.0010.181016T0600Z-181016T1400Z/ Perry- Including the cities of New Lexington, Crooksville, and Somerset 1256 PM EDT Mon Oct 15 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 10 AM EDT Tuesday. The Frost Advisory is no longer in effect. * TEMPERATURES...lower 30s. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OHZ075-076-084-160100- /O.EXA.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/ Athens-Washington-Vinton- Including the cities of Athens, Marietta, Belpre, McArthur, and Hamden 1256 PM EDT Mon Oct 15 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 10 AM EDT Tuesday. * TEMPERATURES...lower to mid 30s. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. $$ OHZ067-160100- /O.CON.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/ Morgan- Including the cities of McConnelsville and Stockport 1256 PM EDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... * TEMPERATURES...As low as 34. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
317 WWUS71 KRLX 160115 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 915 PM EDT Mon Oct 15 2018 OHZ066-161100- /O.CON.KRLX.FZ.W.0010.181016T0600Z-181016T1400Z/ Perry- Including the cities of New Lexington, Crooksville, and Somerset 915 PM EDT Mon Oct 15 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... * TEMPERATURES...Falling into the low 30s. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OHZ067-075-076-084-161100- /O.CON.KRLX.FR.Y.0005.181016T0600Z-181016T1400Z/ Morgan-Athens-Washington-Vinton- Including the cities of McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, and Hamden 915 PM EDT Mon Oct 15 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... * TEMPERATURES...falling into the lower to mid 30s. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
831 WWUS71 KRLX 160727 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 327 AM EDT Tue Oct 16 2018 OHZ066-161400- /O.CON.KRLX.FZ.W.0010.000000T0000Z-181016T1400Z/ Perry- Including the cities of New Lexington, Crooksville, and Somerset 327 AM EDT Tue Oct 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Falling into the low 30s. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ OHZ067-075-076-084-161400- /O.CON.KRLX.FR.Y.0005.000000T0000Z-181016T1400Z/ Morgan-Athens-Washington-Vinton- Including the cities of McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, and Hamden 327 AM EDT Tue Oct 16 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Falling into the lower to mid 30s. * TIMING...2 AM to 10 AM Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
498 WWUS71 KRLX 161342 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 942 AM EDT Tue Oct 16 2018 ...FREEZE WARNING IS CANCELLED... Temperatures this morning are above freezing. OHZ066-161445- /O.CAN.KRLX.FZ.W.0010.000000T0000Z-181016T1400Z/ Perry- Including the cities of New Lexington, Crooksville, and Somerset 942 AM EDT Tue Oct 16 2018 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Charleston has cancelled the Freeze Warning. Temperatures this morning are above freezing. $$ OHZ067-075-076-084-161445- /O.CAN.KRLX.FR.Y.0005.000000T0000Z-181016T1400Z/ Morgan-Athens-Washington-Vinton- Including the cities of McConnelsville, Stockport, Athens, Marietta, Belpre, McArthur, and Hamden 942 AM EDT Tue Oct 16 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Charleston has cancelled the Frost Advisory. Wind and above freezing temperatures this morning will quickly melt any frost that may have formed overnight. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 15, 3:07 AM EDT, 35 minutes earlier.
Area forecast discussion, Oct 15, 3:07 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Charleston WV 307 AM EDT Mon Oct 15 2018 .SYNOPSIS... A cold front crosses the area today and tonight. Weak cold front Wednesday, stronger high pressure Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 958 PM Sunday... Light precip is gradually developing across SE OH and NW WV as a warm front slowly moves northward across the CWA. Areas of light rain should continue to develop overnight, but there will still be some prolonged breaks from the precip at times. For this evening update, I have shown a greater drop in hourly temps for Monday afternoon with FROPA. Also added mention of drizzle at times for tonight and adjusted some of the forecast wording for the categorical POPs on Monday. As of 548 PM Sunday... Lowered POPs for E KY, SE OH, and W WV for early/mid evening given latest guidance and radar imagery. Better rain chances should occur after midnight as large scale lift increases. As of 150 PM Sunday... A warm front will lift northward overnight, with a wave along the front providing showers. With warm air advection, expect lows to occur during the evening hours. A strong cold front will then cross on Monday, providing additional showers. Models are hinting at a few thunderstorms as well in southern WV and southwestern VA. With good cold air advection behind the front, temperatures will fall after frontal passage, providing a non-diurnal trend. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... As of 255 AM Monday... Surface ridging with and upper trough aloft will make for a dry. but cool week ahead. CAA advection on Wednesday behind a weak/dry cold front. Clear skies and calm winds as high pressure settles overhead Wednesday night will make for an efficient radiational cooling night. Likely the coldest temperatures of the season so far, and possibly a killing frost/freeze for some spots. That high pressure will push eastward on Thursday through Thursday night. Warmer SW return flow will likely enter the area after the high is to our east and ridging builds aloft. So not nearly as cold Thursday night into Friday morning. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of 305 AM Monday... Fairly good agreement now among the guidance with timing of our next system Friday through Saturday. Strong cold front is set to cross the region on Saturday, with deep upper long wave trough digging over the Eastern Conus. This system will bring the threat for rain, with possibly a changeover to snow across the mountains Saturday night. Strong high pressure moves in behind the front. If the cold air on Thursday is not a killing frost/freeze, then this shot of cold for the end of the weekend may finish things off. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... As of 135 AM Monday... The trend to warm advect aloft during the remainder of the overnight should keep restrictions at a minimum with bounces to MVFR at times. As the coverage of the rain increases after 14Z, the potential for IFR visibilities and ceilings will be on the increase and will stay that way until the cold front pushing in from the northwest passes each terminal. Winds gust from the southwest prior to the frontal passage, and veer to the northwest behind the front which should allow for the quick clearing of the lower level moisture. The result will be VFR behind the front with the exception of mountain fog developing in EKN. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Restriction timing this morning and afternoon could vary.. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 10/15/18 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H L L H H L L L HTS CONSISTENCY H H H H H H L L M H H H BKW CONSISTENCY H L H H H H H H H H H H EKN CONSISTENCY H H H H H H L H H H H H PKB CONSISTENCY L L H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z TUESDAY... IFR conditions possible Monday evening. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...26/MPK NEAR TERM...RPY/RH SHORT TERM...MPK LONG TERM...MPK AVIATION...26
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 12:56 PM EDT | Freeze Warning | RLX | Perry | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.